And another rare disease

Joy, I don't mean to impugn your motives. I never thought you were doing anything other than giving a personal recommendation.

This is where my opinion was coming from: http://www.sciencebasedmedicine.org/?s=protandim

Glad you are feeling that way, Dancermom, because I know Joy, although not very well. We live in the same state not very far from each other, and we talked over the phone several times. She always gave me the impression of being a very caring, honest person whose intentions were to share with others the benefits of Protandim that her husband and herself personally experienced. She never pushed me into it, just told me what she knew and felt.



I do not take this supplement because it contains an ingredient that would interfere with a medicine I am taking for another health issue. I am not a risk taker and I preferred to opt out.



So, if anybody is considering taking any supplement, not just this one, do your research or ask your doctor or even your pharmacist if there are any contraindications (not sure about the spelling of that word :-)) with anything else you might be taking. Chemicals and supplements do not always mix well. They might suppress each others’ benefits or amplify the side effects…



I just had to jump in so that no one would have any doubt about Joy. Hope this helped…

Thanks, Cicina, I would not want anyone to think I had doubts about Joy. Clearly she is a caring person.

I know, Dancermom, that you were trying to warn us from a possible scam. It is good to be cautious with anything we take. Even well known, proven medicines are constantly being suspected and it is very difficult to find the truth. We think we have found something, and then, another study comes up to contradict - there is that word again! :frowning: the previous study and we, poor patients, do not know what to think, do and whom to trust anymore.
Thank you for being on the look out for us! Don’t feel bad! :slight_smile: it is good to see both sides!

i want to thank both dancermom and joy for their respectful input about information they are willing to help others by sharing. thanks, an exchange of different views is almost always more informative than one view by itself, for me.

Just happened upon this older thread and wanted to thank Judy for the information regarding her mother. I think that is so true, and so often overlooked, that we expect a medication to possibly help a condition that we expect to worsen and don’t stop and think that a worsening in symptoms can sometimes be due to a medication, not despite it.



I now wonder if something similar was the case with my grandmother. She had Parkinson’s and was diagnosed with symptoms that were progressing steadily, but not alarmingly quickly ( I now also wonder if ataxia would have been the correct diagnosis, given my situation and what I’ve learned). After her diagnosis she was put on medication and very very quickly went from tremors and some difficulty walking but perfectly fine mentally - to practically catatonic, with a rigid body and apparent dementia when she wasn’t completely silent. She needed constant care for the next 5 years until she died. It was horrifically sad. I later learned some family members attributed her state to " giving up" once she had the Parkinson’s diagnosis but I don’t think that makes sense, and doesn’t cover her particular issues, at all. I wonder if she just had a horrible reaction to whatever medication it was and no one stopped to consider it?